Alert archive / Florida / Wind Advisories in 2021
Wind Advisory 14, NWS Mobile, AL
NWS Mobile, AL issued this wind advisory at Jun 19, 2021, 3:54 PM CDT for Baldwin County, Mobile County, Alabama; Escambia County, Okaloosa County, Santa Rosa County, Florida. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2021, 3:54 PM CDT (20:54 UTC)
- Expired
- Jun 20, 2021, 1:00 AM CDT
- In force
- 9 hr
- Issued by
- NWS Mobile, AL
Counties Baldwin County, AL, Mobile County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL
The radar
The Mobile radar (KMOB), 82 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.9 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 925 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 506 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.4
The text
As transmitted.
258 WWUS74 KMOB 192054 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 354 PM CDT Sat Jun 19 2021 ALZ052-053-055-056-059-060-261-262-FLZ201-203-205-192200- /O.CAN.KMOB.WI.Y.0013.000000T0000Z-210620T0600Z/ Washington-Clarke-Monroe-Conecuh-Escambia-Covington-Mobile Inland- Baldwin Inland-Escambia Inland-Santa Rosa Inland-Okaloosa Inland- Including the cities of Chatom, Millry, Grove Hill, Jackson, Thomasville, Homewood, Monroeville, Evergreen, Atmore, Brewton, Flomaton, Andalusia, Opp, Citronelle, Saraland, Stockton, Century, Molino, Walnut Hill, Jay, Milton, and Crestview 354 PM CDT Sat Jun 19 2021 ...WIND ADVISORY IS CANCELLED... The circulation of Tropical Storm Claudette continues to track north and east into central AL this evening into tonight. Gusty winds remain possible across the region, however are expected to continue to gradually diminish to 20 to 30mph for the rest of the evening. Strongest wind gusts have shifted to immediate coastal areas. Given this, the wind advisory has been cancelled for inland areas and a new one issued for coastal locations. $$ ALZ265-266-FLZ202-204-206-200500- /O.NEW.KMOB.WI.Y.0014.210619T2054Z-210620T0600Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- Including the cities of Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Bagdad, Gulf Breeze, Navarre, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, and Wright 354 PM CDT Sat Jun 19 2021 ...WIND ADVISORY IN EFFECT UNTIL 1 AM CDT SUNDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph. * WHERE...In Alabama, Mobile Coastal and Baldwin Coastal Counties. In Florida, Escambia Coastal, Santa Rosa Coastal and Okaloosa Coastal Counties. * WHEN...Until 1 AM CDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
712 WWUS74 KMOB 200130 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 830 PM CDT Sat Jun 19 2021 ALZ265-266-FLZ202-204-206-200600- /O.CON.KMOB.WI.Y.0014.000000T0000Z-210620T0600Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- Including the cities of Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Bagdad, Gulf Breeze, Navarre, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, and Wright 830 PM CDT Sat Jun 19 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SUNDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 40 mph. * WHERE...In Alabama, Mobile Coastal and Baldwin Coastal Counties. In Florida, Escambia Coastal, Santa Rosa Coastal and Okaloosa Coastal Counties. * WHEN...Until 1 AM CDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this wind advisory went out at Jun 19, 1:07 PM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Jun 19, 1:07 PM CDT, 2 hours 47 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
107 PM CDT Sat Jun 19 2021
.NEAR TERM /Now Through Sunday/...Tropical Storm Claudette
continues to track to the north-northeast this afternoon across
southeastern MS, eventually tracking into southwestern/west-
central AL this evening into tonight. After a very busy morning
with multiple embedded tornadic supercells we are finally seeing
light at the end of the tunnel. The line of heavy showers and
thunderstorms is over south-central AL stretching from offshore
the FL/AL coastline northeast across the FL panhandle into
Covington county. This line will gradually shift east, moving out
of the CWA over the next hour or so. In its wake, the sun has
poked out as cloud cover becomes broken with mid-level dry air
punching in on the south side of Claudettes circulation. This will
allow for temperatures to warm this afternoon into the lower 80's
for most locations. Isolated to scattered showers and
thunderstorms remain probable today into tonight over much of the
region. Multiple hazards still remain in place for much of the
area, and are detailed below.
Inland Hazards:
We continue to have several hazards in place across the area,
including a wind advisory, tornado watch, tropical storm warning,
and flash flood watch.
Wind Advisory: A wind advisory remains in place across our Alabama
and FL counties. Strong winds will continue to mix down through
tonight as strong low level winds above the surface continue to
push across the area. Generally expect wind gusts of 30 to 40mph
to occur.
Tornado Watch: A tornado watch remains in place across south-
central AL into the central FL panhandle, with greatest threat
lingering across Okaloosa and Covington counties where the line
of strongest convection is slowly pushing east. The tornado threat
should diminish over the next couple of hours. In the meantime, an
environment favorable for tornadoes exists with MLCAPE values
approaching 1,500j/kg overlapping strong low level SRH values
upwards of 200m2/s2 in the lowest 500m. SFC-3km SRH values
approach 400 to 500m2/s2. Given the CAPE/shear overlap, low topped
supercells embedded within the line and in advance of the line are
possible until the line has cleared the area.
Tropical Storm Warning: A tropical storm warning remains in place
for southern/central Mobile and Baldwin counties where wind gusts
upwards of 40mph remain possible through this afternoon and
evening. Winds should continue to gradually wind down and the
warning may be allowed to expire later this afternoon.
Flash Flood Watch: A flash flood watch remains in effect for all
of the CWA. Additional heavy rainfall remains possible this
afternoon and evening with additional totals of 1 to 3" possible.
Along and east of the ongoing convective line, additional totals
of 4 to 6" remain possible. High PWATs around 2 to 2.5" remain in
place across the area, and with deep forcing associated with
Claudette intense tropical downpours remain likely in any shower
or thunderstorm. Flash flood guidance is low given the heavy
rainfall we have seen, and the threat for flash flooding remains.
Coastal Hazards:
Several coastal hazards remain in place, with a Coastal Flood
Advisory, High Risk of Rip Currents, High Surf Warning, and
Tropical Storm Warning in effect. Each is detailed below.
Coastal Flood Advisory: Remains in effect through 7AM CDT Sunday.
Flooding of low lying, flood prone areas of coastal central
Baldwin and Mobile counties, and coastal Mobile, Baldwin, and
Escambia counties remains possible.
High Surf Warning: A high surf warning remains in place through
6AM CDT Monday as large breaking waves of 7 to 12 feet is expected
along the FL/AL coastline.
Tropical Storm Warning: Tropical storm conditions remain
persistent across coastal areas of FL/AL and offshore over the
open gulf waters, bays and sounds. Recent wind gusts observed over
the region have suggested generally 20 to 30mph sustained (locally
higher to 40mph) with gusts of 35 to 45mph have been common late
this morning and early afternoon. Given this, the tropical storm
warning remains in effect until further notice.
Rip Currents: A high risk of rip currents remains in place through
the near term period. Strong southerly winds with rough waters and
surf will promote strong rip currents.
For the rest of the forecast period tonight through Sunday,
anticipate isolated to scattered showers and thunderstorms as
Claudette continues northeast/east-northeast into central AL and
western GA. Temperatures will remain warm tonight in the lower to
middle 70's. Sunday highs should be warmer than today generally in
the lower to perhaps middle 80's if enough sun can peak out and
precipitation coverage remains at bay. MM/25
&&
.AVIATION...
18Z issuance...MVFR conditions prevail in the wake of intense
convection over south-central AL and the FL panhandle. Isolated
to scattered showers and storms remain possible through tonight
and tomorrow across the region. IFR conditions remain possible
under any intense convection, however that will be isolated and
under only the heaviest showers and storms. Gusty southerly winds
remain possible, with upwards of 30 to 40mph wind gusts possible
across AL and the FL panhandle. MM/25
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flash Flood Watch through late tonight for ALZ051>060-261>266.
Wind Advisory until 1 AM CDT Sunday for ALZ052-053-055-056-059-
060-261-262.
Coastal Flood Advisory until 7 AM CDT Sunday for ALZ263>266.
Tropical Storm Warning for ALZ263>266.
High Rip Current Risk through Tuesday evening for ALZ265-266.
High Surf Warning until 6 AM CDT Monday for ALZ265-266.
FL...Flash Flood Watch through late tonight for FLZ201>206.
Wind Advisory until 1 AM CDT Sunday for FLZ201-203-205.
Coastal Flood Advisory until 7 AM CDT Sunday for FLZ202-204-206.
Tropical Storm Warning for FLZ202-204-206.
High Rip Current Risk through Tuesday evening for FLZ202-204-206.
High Surf Warning until 6 AM CDT Monday for FLZ202-204-206.
MS...Flash Flood Watch through late tonight for MSZ067-075-076-078-
079.
GM...Tropical Storm Warning for GMZ630>636-650-655-670-675.
&&
This product is also available on the web at:
http://weather.gov/mobIn the hours before
Local storm report, Jun 19, 3:33 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
333 PM CDT SAT JUN 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FLASH FLOOD TILLMANS CORNER 30.59N 88.17W
06/19/2021 MOBILE AL LAW ENFORCEMENT
MOBILE PD RECEIVED CALLS OF WATER COVERING
ROADS AT HALLS MILL RD AND HWY 90
INTERSECTION.
&&
JEHLocal storm report, Jun 19, 3:37 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
337 PM CDT SAT JUN 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FLASH FLOOD 1 ENE HOLLINGERS ISLAND 30.56N 88.09W
06/19/2021 MOBILE AL LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS ROAD CLOSURE ON
DAUPHIN ISLAND PARKWAY & MARINA DR DUE TO
WATER COVERING RD.
&&
JEHLocal storm report, Jun 19, 3:39 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
339 PM CDT SAT JUN 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FLASH FLOOD 1 WSW DOWNTOWN MOBILE 30.69N 88.05W
06/19/2021 MOBILE AL PUBLIC
ROAD CLOSURE DUE TO FLOODING FROM GOVERNMENT
ST TO BROAD ST.
&&
JEHLocal storm report, Jun 19, 3:47 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
347 PM CDT SAT JUN 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 PM FLASH FLOOD 1 ESE FORT WALTON BEACH 30.42N 86.61W
06/19/2021 OKALOOSA FL LAW ENFORCEMENT
WATER COVERING ROADWAY OFF WALTER MARTIN RD
NE.
&&
JEHLocal storm report, Jun 19, 3:48 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
348 PM CDT SAT JUN 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 PM FLASH FLOOD 1 ESE FORT WALTON BEACH 30.42N 86.61W
06/19/2021 OKALOOSA FL LAW ENFORCEMENT
CORRECTS PREVIOUS FLASH FLOOD REPORT FROM 1
ESE FORT WALTON BEACH. WATER COVERING
ROADWAY AT INTERSECTIONS OF WALTER MARTIN RD
NE AND CARSON DR NE.
&&
JEHLocal storm report, Jun 19, 3:50 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
350 PM CDT SAT JUN 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 PM FLASH FLOOD 1 SE FORT WALTON BEACH 30.41N 86.61W
06/19/2021 OKALOOSA FL LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS CURRENT FLOODING ON
HARBESON AVE SE.
&&
JEHThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 12:55 AM CDT | Special Marine Warning | MOB | 65 min | |
| Jun 19, 12:57 AM CDT | Special Marine Warning | MOB | 18 min | |
| Jun 19, 1:04 AM CDT | Special Marine Warning | MOB | 73 min | |
| Jun 19, 1:55 AM CDT | Special Marine Warning | MOB | 65 min | |
| Jun 19, 3:00 AM CDT | Special Marine Warning | MOB | 30 min | |
| Jun 19, 3:07 AM CDT | Tornado Warning | MOB | Mobile | 25 min |
| Jun 19, 4:34 AM CDT | Flash Flood Warning | MOB | Mobile | 6 hr |
| Jun 19, 4:48 AM CDT | Special Marine Warning | MOB | 117 min | |
| Jun 19, 4:55 AM CDT | Special Weather Statement | MOB | Mobile | 95 min |
| Jun 19, 5:29 AM CDT | Special Marine Warning | MOB | 46 min | |
| Jun 19, 5:49 AM CDT | Special Marine Warning | MOB | 26 min | |
| Jun 19, 5:55 AM CDT | Tornado Warning | MOB | Baldwin | 34 min |
| Jun 19, 6:11 AM CDT | Special Marine Warning | MOB | 42 min | |
| Jun 19, 6:16 AM CDT | Special Marine Warning | MOB | 38 min | |
| Jun 19, 6:24 AM CDT | Tornado Warning | MOB | Baldwin | 22 min |
| Jun 19, 6:32 AM CDT | Special Marine Warning | MOB | 28 min | |
| Jun 19, 6:33 AM CDT | Flash Flood Warning | MOB | Baldwin, Escambia, Mobile | 6 hr |
| Jun 19, 6:42 AM CDT | Special Marine Warning | MOB | 81 min | |
| Jun 19, 7:06 AM CDT | Special Marine Warning | MOB | 56 min | |
| Jun 19, 7:23 AM CDT | Special Weather Statement | MOB | Butler, Conecuh, Covington, Crenshaw, Escambia | 52 min |
| Jun 19, 7:32 AM CDT | Areal Flood Advisory | MOB | Baldwin, Clarke, Conecuh, Escambia, Monroe | 4 hr |
| Jun 19, 7:33 AM CDT | Severe Thunderstorm Warning | MOB | Escambia | 28 min |
| Jun 19, 7:37 AM CDT | Tornado Warning | MOB | Conecuh, Escambia | 53 min |
| Jun 19, 7:51 AM CDT | Tornado Warning | MOB | Conecuh | 24 min |
| Jun 19, 8:09 AM CDT | Special Marine Warning | MOB | 96 min | |
| Jun 19, 8:14 AM CDT | Tornado Warning | MOB | Conecuh, Monroe, Wilcox | 46 min |
| Jun 19, 8:15 AM CDT | Tornado Warning | MOB | Covington | 30 min |
| Jun 19, 9:09 AM CDT | Tornado Warning | MOB | Covington | 13 min |
| Jun 19, 9:11 AM CDT | Tornado Warning | MOB | Covington, Crenshaw | 18 min |
| Jun 19, 9:27 AM CDT | Special Marine Warning | MOB | 2 hr | |
| Jun 19, 10:00 AM CDT | Special Marine Warning | MOB | 60 min | |
| Jun 19, 10:30 AM CDT | Flash Flood Warning | MOB | Escambia | 5 hr |
| Jun 19, 10:42 AM CDT | Special Weather Statement | MOB | Escambia | 63 min |
| Jun 19, 11:15 AM CDT | Severe Thunderstorm Warning | MOB | Covington | 45 min |
| Jun 19, 11:52 AM CDT | Special Marine Warning | MOB | 113 min | |
| Jun 19, 12:37 PM CDT | Areal Flood Advisory | MOB | Covington, Escambia | 3 hr |
| Jun 19, 1:00 PM CDT | Tornado Warning | MOB | Covington | 30 min |
| Jun 19, 1:19 PM CDT | Tornado Warning | MOB | Covington | 12 min |
| Jun 19, 3:56 PM CDT | Small Craft Advisory | MOB | 21 hr | |
| Jun 19, 6:24 PM CDT | Special Marine Warning | MOB | 66 min | |
| Jun 19, 12:05 AM CDT | Special Weather Statement | MOB | Santa Rosa | 40 min |
| Jun 19, 8:18 AM CDT | Tornado Warning | MOB | Escambia, Santa Rosa | 31 min |
| Jun 19, 10:32 AM CDT | Severe Thunderstorm Warning | MOB | Santa Rosa | 43 min |
| Jun 19, 12:54 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa | 36 min |
| Jun 19, 1:50 PM CDT | Flash Flood Warning | MOB | Okaloosa | 2 hr |
Nearby
Wind Advisories in Florida, 2021Wind Advisories in Alabama, 2021Every wind advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.